Log in
Parkinson's Movement
15,507 members14,161 posts

Sinemet miserable side effects

Poor sleep. Anxious half waking thoughts while trying to sleep. Overactive bowel. Feel zoned out.

I know this is wrong. Started sinemet on 1 Feb. 3 x 12.5 / 50. Increased to double dose 3 March. Back to original dose 13 March because of the side effects.

This is no way to carry on. I'm going to have to come right off it, as it's obviously not right for me.

I wonder what is the best way to come off this drug easily. I will contact GP, Parkinson's nurse and pharmacist on Monday.

It's hard to make decisions when feeling like this.

I need encouragement and reasons to hope.

I hope you are doing well.

12 Replies
oldestnewest

Sinemet is for symptomatic relief – if it is making you worse rather than better than coming off it is the right decision. Personally I have never had any trouble adjusting the dosage downward as necessary.

What are your Parkinson's symptoms?

Reply

Slow movement, difficulty with repetitive movements on left, left hand and foot tending to be clawlike, absence of arm swing on left, difficulty dressing, dystonia sometimes when walking, slow and awkward movement in bed. I do Feldenkrais practice, which has greatly helped with the stiffness.

Reply

I was wondering about the diagnosis but those sure do seem like Parkinson's symptoms. Might be worth trying an MAO-B inhibitor such as Azilect or selegiline.

Reply

Thank you. I was tending to think that way.

1 like
Reply

It sucks, doesn't it? Like the potential side effect of an antidepressant being suicidal thoughts.

If we weren't half asleep with conditioning most of our lives, such things would appeal us.

1 like
Reply

Emotional-Freedom,

From your Wikipedia link:

"Adrenaline is synthesized in the medulla of the adrenal gland in an enzymatic pathway that converts the amino acid tyrosine into a series of intermediates and, ultimately, adrenaline."

From park_bear's Wikipedia link:

"Dopamine itself is used as precursor in the synthesis of the neurotransmitters norepinephrine and epinephrine."

I think that your incorrect use of the term "breaking down" is adding to the confusion. As park_bear said, when dopamine breaks down, it breaks down to HVA.

2 likes
Reply

Ok. I am so glad to hear that is only a few that get anxiety. I Will delte my. Replies

Reply

It is sure 100% you have PD?

Reply

Idiopathic (or, as I prefer to say, idiotic). Mind you, I later discovered the neurologist delivering that verdict was not specialised in Parkinson's or movement disorder.

Cheers, Kings hospital.

Reply

The recent Sinemet experience of Yoginipoet made me think of some recent research results, which may or may not be relevant.

A recent SoPD blog post by Simon Stott described how certain gut bacteria have been found to produce an enzyme called Tyrosine Decarboxylase (TDC). Like the human-produced Dopa Decarboxylase (DDC), TDC converts levodopa to dopamine. However, unlike DDC, TDC is not inhibited by carbidopa or benserazide. Thus, a PwP with a lot of these bacteria in their gut might have a lot of their levodopa medication entering the bloodstream as dopamine, rather than entering the brain as levodopa.

Would this result in symptoms similar to those experienced by Yoginipoet?

scienceofparkinsons.com/201...

BTW, Yoginipoet, what advice did the GP et al. give you on Monday?

Reply

From drugs.com:

"Common dopamine side effects may include:

- headache;

- feeling anxious;

- nausea, vomiting; or

- chills, goose bumps."

Reply

Interesting.

My Parkinson's nurse gave me a schedule to come off Sinemet safely. She has also arranged a referral to a different neurologist.

1 like
Reply

You may also like...